Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 232, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 5, 2000, 7:22 PM EDT for Franklin County, Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 5, 2000, 7:22 PM EDT (23:22 UTC)
- Expired
- Oct 5, 2000, 8:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Franklin County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 7:40 PM EDT | Thunderstorm Wind 60 E | Frankfort, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 052324 SVRSDF KYC073-060000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 722 PM EDT THU OCT 5 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 800 PM EDT * AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF FRANKFORT...OR ABOUT 31 MILES EAST OF LOUISVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKFORT AROUND 745 PM EDT FORKS OF ELKHORN AROUND 750 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:40 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 5, 3:40 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT THU OCT 5 2000 MAIN FORECAST CHALLENGES THIS AFTERNOON INVOLVE THE RAIN CHANCES TONIGHT AND FRIDAY AND TEMPERATURES WITH THE COLD AIR COMING IN FOR THE WEEKEND. MODELS BRING FRONT SOUTH ACROSS KENTUCKY OVERNIGHT WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. SHOWERS WILL ALSO LINGER BEHIND THE FRONT. SPOTTY SHOWERS TRYING TO DEVELOP AT MID AFTERNOON TO THE WEST AND NORTHWEST OF KY AND THESE SHOULD CONTINUE TO DEVELOP DURING THE LATE AFTERNOON AND CONTINUE TONIGHT AS COLD FRONT APPROACHES. WITH UNSTABLE AIR (DEW POINTS RISING INTO THE 60S) AND STRONG DYNAMICS A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE NEAR AND AHEAD OF THE FRONT. THE PUSH OF COLDER AIR WILL BEGIN ON SATURDAY WITH HIGHS SOME 20 DEGREES COOLER THAN TODAY. EVEN COLDER AIR WILL ARRIVE FOR SUNDAY WITH HIGHS NOT EXPECTED TO CLIMB MUCH ABOVE 40 DEGREES. MODELS INDICATE MONDAY NIGHT TEMPS WILL DROP TO RECORD OR NEAR RECORD LOWS WITH LOWS IN THE 20S. WITH HIGH PRESURE BUILDING INTO THE AREA... WINDS WILL DIMINISH ALLOWING SKIES TO CLEAR AND TEMPERATURES TO PLUMMET. .SDF...NONE. SCHOLZ
In the hours before
Special weather statement, Oct 5, 1:29 PM EDT, 5 hours 53 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>048-053-054-061>063-070- 071-060000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 129 PM EDT THU OCT 5 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS ALL OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY NORTH OF A LINE FROM BOWLING GREEN TO LEXINGTON LATE THIS AFTERNOON AND EVENING. A STRONG COLD FRONT FROM SOUTHERN ILLINOIS TO CENTRAL OHIO WILL SWEEP ACROSS KENTUCKY OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT LATE THIS AFTERNOON IN AREAS WHERE SUNSHINE HAS BEEN PLENTIFUL. ALTHOUGH WIDE SPREAD SEVERE STORMS ARE NOT EXPECTED A FEW STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NATIONAL WEATHER SERVICE NOAA WEATHER RADIO OR THE MEDIA FOR ADDITIONAL INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
Special weather statement, Oct 5, 2:50 PM EDT, 4 hours 32 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-060400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT THU OCT 5 2000 ...SUMMER TO WINTER... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY TONIGHT ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. SUMMERLIKE TEMPERATURES THAT HAVE OCCURRED THE PAST SEVERAL DAYS WILL END ABRUPTLY WITH HIGH TEMPERATURES EXPECTED FRIDAY NEAR 65. THE INFLUX OF COLDER AIR WILL CONTINUE INTO THE WEEKEND WITH SATURDAYS HIGHS ONLY IN THE UPPER 40S TO MID 50S. BY EARLY SUNDAY MORNING...TEMPERATURES WILL LIKELY DIP BELOW THE FREEZING MARK...ESPECIALLY ACROSS SOUTH CENTRAL INDIANA...NORTH CENTRAL KENTUCKY AND THE BLUEGRASS REGION OF LEXINGTON. IN ADDITION...RAIN OR SNOW SHOWERS MAY DEVELOP SUNDAY AS TEMPERATURES BARELY TOP 40. THE COLDEST AIR SO FAR THIS FALL WILL LIKELY BE SUNDAY NIGHT AS SKIES CLEAR. LOW TEMPERATURES FORECAST IN THE MID TO UPPER 20S WOULD SMASH RECORD LOWS AND A HARD FREEZE WOULD END THE GROWING SEASON. PLANTS YOU WANT TO KEEP ALIVE SHOULD BE BROUGHT IN OR COVERED BOTH SATURDAY NIGHT AND SUNDAY NIGHT. A TEMPERATURE SWING OF UP TO 60 DEGREES WILL BE QUITE A SHOCK FOR BOTH PEOPLE AND VEGETATION. KIRKPATRICK
Local storm report, Oct 5, 6:40 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM (SDF)STANIFORD FLD LUISVI KY WIND DAMAGE
10/05/00 JEFFERSON TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY FIRE AND
RESCUE.Local storm report, Oct 5, 7:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM FERN CREEK KY WIND DAMAGE
10/05/00 JEFFERSON TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 5, 7:15 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 3 S SHELBYVILLE KY .75 INCH HAIL
10/05/00 SHELBY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 5, 7:20 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU OCT 05 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 3 S SHELBYVILLE KY WIND DAMAGE
10/05/00 SHELBY NUMEROUS TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Oct 5, 6:41 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 49 min |
| Oct 5, 6:58 PM EDT | Severe Thunderstorm Warning | LMK | Spencer | 32 min |
| Oct 5, 7:48 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.